Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How long off Ziagen
Aug 31, 2003

A friend of mine, honestly a friend, told me he'd not been able to get his Ziagen refilled due to paperwork problems in KS (big surprise!) He'd gone without Ziagen for seven doses (3 1/2 days). I told him to call his doc immediately and his doc told him to buy some himself and start taking it. I gave him a seven day supply of my Ziagen, but I'm concerned about this "How long after you stop taking Ziagen can you go before taking it again could kill you?"

Response from Dr. Henry

If a person stops taking Ziagen because their supply runs out when they were tolerating it well (no side effects) then it is generally safe to restart it again. The issue of the hypersensitivity reaction is more complex if the drug is stopped when the patient is experiencing symptoms such as rash/fever/cough/stomach pains which could have been the hypersensitivity reaction (usually occurs in first 6 weeks on Ziagen). KH



Previous
TB and HIV
Next
headaches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement